MAUDE Adverse Event Report: LIVANOVA CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS27
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the perceval heart valve, model #icv1211, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova (b)(4) corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a (model #icv1211) perceval heart valve at the time of manufacture and release.Based on the available information, it is not possible to draw a definitive conclusion on the reported event.However, based on the document review performed, no manufacturing deficiencies were identified.The manufacturer is following up to retrieve additional information on the cause of failure to implant of the device, presence of any device malfunction and patient impact.Should further information be provided, a supplemental report will be submitted.The root cause remains unknown at this time.Device already discarded by the site.
 
Event or Problem Description
The manufacture was informed of the event through the patient tracking department.Based on the information reported in the patient implant form, a perceval valve pvs27 was implanted, explanted on discarded the same day on (b)(6) 2020.No further information is presently available.No allegation of a device malfunction nor of a serious injury was received from the site regarding this event.
 
Event or Problem Description
The following additional information on the event was received: the perceval extra large was implanted and was reportedly too small, so the valve was then replaced with a 25 sutured edwards valve.As reported, there was no problem with the product.No further information was received on the patient impact and outcome.
 
Additional Manufacturer Narrative
Based on the available information, the root cause of the reported failure to implant of the perceval valve can be traced to a valve mis-sizing in agreement with the information reported from the surgeon.No device malfunctions were reportedly identified, and the device was discarded by the site.As such, no further investigation is warranted at this time.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key11793070
Report Number3004478276-2021-00154
Device Sequence Number4356758
Product Code LWR
UDI-Device Identifier00896208000443
UDI-Public(01)00896208000443(240)ICV1211(17)231107
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/07/2023
Device Model NumberPVS27
Device Catalogue NumberICV1211
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR